Nevada, 2005High Wind in Nevada, April 13, 2005
April 13, 2005 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Apr 13, 2:35 AM PST, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 13, 2:35 AM PST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
335 AM PDT WED APR 13 2005
.SHORT TERM...
WINDS HAVE NOT BEEN VERY IMPRESSIVE OVERNIGHT IN THE LEESIDE VALLEYS
ONCE THE LOWER LEVELS DECOUPLED...EVEN THOUGH WINDS ABOVE THE VALLEY
FLOORS AND MOST FOOTHILLS HAVE BEEN ON THE INCREASE AS THE UPPER JET
MOVES CLOSER TO THE CWA. GRADIENTS ARE QUITE IMPRESSIVE WITH BOTH
SAC-RNO AND MFR-RNO GREATER THAN 10 MBS. WILL CONTINUE WITH THE WIND
ADVISORY FOR THE RENO ZONE THROUGH 6AM WITH SUCH TIGHT GRADIENTS AND
THE POSSIBILITY FOR THOSE WINDS ALOFT TO MIX DOWN TO THE SURFACE
WITHOUT NOTICE. WINDS OVER MONO COUNTY HAVE BEEN WORKING OUT AS
FORECAST AND THAT WIND ADVISORY MAY NEED TO BE EXTENDED FOR A FEW
HOURS THIS MORNING...ALTHOUGH THE HIGHEST WINDS WILL MOST LIKELY BE
LOCALIZED TO THE WINDIEST AREAS. ALSO PUT UP LAKE WIND ADVISORIES
FOR PYRAMID AND LAKE TAHOE TODAY. WINDS WILL BEGIN TO DIE DOWN THIS
AFTERNOON AND CONTINUE TO DECREASE OVERNIGHT.
AS FAR AS PRECIP GOES WITH THE APPROACHING TROUGH...UPSTREAM RADAR
DATA DOES NOT LOOK VERY IMPRESSIVE AT ALL AND NRN CALIFORNIA SURFACE
OBS HAVE NOT BEEN REPORTING MUCH. THE SYSTEM LOOKS A LITTLE TOO DRY
AND SHALLOW TO GET MUCH GOING...SO POPS WERE LOWERED TO SCATTERED
SHOWERS OVER THE WRN AND NRN ZONES THIS MORNING DISSIPATING TO
ISOLATED BY THIS AFTERNOON. MODELS ARE PICKING UP WELL ON THE VORT
MAX WRAPPING UP INTO THE TROUGH WHICH IS EVIDENT ON CURRENT WATER
VAPOR IMAGERY. THIS VORT MAX SWINGS INTO THE NRN PORTION OF THE CWA
THIS EVENING SO ADDED ISOLATED SHOWERS TO THE NRN AND WRN ZONES FOR
TONIGHT PERIOD. TEMPS TODAY WILL BE MUCH COLDER THAN YESTERDAY...
AROUND 15 DEGREES COLDER...BEHIND THE COLD FRONT BEFORE THEY BEGIN
TO REBOUND TOMORROW WITH FLAT AND DIRTY RIDGING OVER THE WEST COAST.
NEXT SYSTEM APPROACHES THE PACIFIC NW COAST BY FRIDAY WHICH WILL
BRING ANOTHER ROUND OF WINDS HEADING INTO THE WEEKEND. JORDAN
.LONG TERM...SATURDAY THROUGH TUESDAY...
WELL ADVERTISED UPPER TROUGH MOVES ACROSS THE NORTHWESTERN CONUS
DURING THE PERIOD. THE MAIN EFFECT OF THE SYSTEM FOR EASTERN CA AND
WESTERN NV WILL BE BREEZY CONDITIONS AT TIMES AND A CHANCE OF
SHOWERS IN THE NORTHERN ZONES SATURDAY NIGHT AND SUNDAY. MODELS
CONTINUE TO SHOW GOOD AGREEMENT ON THE TIMING AND STRENGTH OF THIS
SYSTEM. THE LATEST GFS NOW RESEMBLES THE ECMWF WHICH HAS BEEN
CONSISTENT OVER THE PAST FEW DAYS SHOWING HIGHER HEIGHTS WITH THE
TROUGH. THERE ARE SLIGHT TIMING DIFFERENCES IN THE MODELS MONDAY AND
TUESDAY AT WHICH TIME THE ECMWF/CANADIAN HOLD THE TROUGH BACK
FARTHER THAN THE GFS. ONCE AGAIN THE ECMWF/CANADIAN SOLUTIONS ARE
PREFERRED AS THE BLOCKING HIGH PRESSURE IN THE EASTERN U.S. IS
WEAKER BUT STILL A FACTOR. TEMPERATURES AROUND THE AREA WILL BE NEAR
OR ABOVE SEASONAL NORMALS THROUGH THE EXTENDED PERIOD. RC
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY FOR ZONE 3 UNTIL 6 AM TODAY.
LAKE WIND ADVISORY FOR LAKE TAHOE TODAY.
LAKE WIND ADVISORY FOR PYRAMID LAKE TODAY.
.CA...WIND ADVISORY FOR ZONE 73 UNTIL 6 AM TODAY.
LAKE WIND ADVISORY FOR LAKE TAHOE TODAY.
&&Hazardous weather outlook, Apr 13, 4:31 AM PST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
531 AM PDT WED APR 13 2005
CAZ073-NVZ003-131700-
GREATER RENO-CARSON CITY-MINDEN AREA-MONO-
531 AM PDT WED APR 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.
.DAY ONE...TODAY
A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY AND OUT OF THE
REGION TONIGHT. GUSTY WINDS ALONG AND BEHIND THE COLD FRONT WILL
CREATE SOME PROBLEMS ALONG THE EASTERN SIERRA THIS MORNING. FOR
DETAILS SEE THE WIND ADVISORY /WWUS75 KREV RNONPWREV/.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY WIND DAMAGE.
SKYWARN ACTIVATION IS NOT EXPECTED.
High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon
- When
- April 13, 5:30 AM PST
- Where
- S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
A 57 kt (66 mph) wind gust reported by a trained spotter 6 miles southwest of Minden.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Washington, April 13 to 14, 2005$50 million · 1 event
- Hail in Georgia, April 13, 20051 in hail · 7 events
- Strong Wind in California, April 13, 2005$3,000 · 60 kt wind · 3 events
- High Wind in Idaho, April 13, 2005$5,000 · 3 events
- Heavy Snow in Montana, April 13 to 14, 20053 events
- Wildfire in U.S. Virgin Islands, April 13, 20051 event
- Wildfire in Delaware, April 13, 20051 event
- Hail in South Carolina, April 13, 20051 in hail · 1 event
- Marine Hail in South Atlantic Coastal Waters, April 13, 20051 in hail · 1 event
- Hail in Georgia, April 13, 20050.75 in hail · 1 event
- High Wind in Nevada, April 13, 200560 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470540.